Alert archive / West Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

September 22, 20214 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this special weather statement at Sep 22, 2021, 2:01 PM EDT for 4 counties in West Virginia; Washington County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2021, 2:01 PM EDT (18:01 UTC)
Expired
Sep 22, 2021, 2:45 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Hail
0.00 in
Wind
55

Counties Washington County, OH, Calhoun County, WV, Pleasants County, WV, Ritchie County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 135 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 2:30 PM EDTTSTM WND DMG4 Nw Ellenboro, WVCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 NW ELLENBORO. MULTIPLE TREES WERE BLOWN DOWN ALONG NEELEY HOLLOW ROAD NEAR ELLENBORO, INCLUDING ONE DOWN ONTO THE ROOF OF A MOBILE HOME. TIME ESTIMATED FROM RADAR.
Sep 22, 2:30 PM EDTTSTM WND DMG4 Nw Ellenboro, WVMULTIPLE TREES WERE BLOWN DOWN ALONG NEELEY HOLLOW ROAD NEAR ELLENBORO. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

198 
WWUS81 KRLX 221801
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
201 PM EDT Wed Sep 22 2021
 
OHZ076-WVZ009-010-016>019-029-221845-
Washington OH-Calhoun WV-Roane WV-Wirt WV-Ritchie WV-Wood WV-
Gilmer WV-Pleasants WV-
201 PM EDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of central Washington,
Pleasants, Calhoun, Ritchie, northwestern Gilmer, Wirt, northeastern
Roane and eastern Wood Counties through 245 PM EDT...

At 200 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beverly to near Arnoldsburg. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 55 mph. Torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Heavy rainfall may lead to localized 
         flooding and ponding of water in poor drainage areas.

Locations impacted include...
Parkersburg, Marietta, Spencer, Harrisville, St. Marys, Elizabeth,
Grantsville, Vienna, Williamstown, Pennsboro, Belmont, Arnoldsburg,
North Bend State Park, Boaz, Mineralwells, Newport, Matamoras, North
Hills, Lowell and Ellenboro.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 174 and 186.
 Interstate 77 in Ohio between mile markers 1 and 17.
 Route 50 in West Virginia between mile markers 9 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3960 8139 3959 8135 3959 8128 3961 8127
      3958 8126 3957 8109 3952 8107 3946 8112
      3946 8109 3948 8106 3947 8104 3942 8101
      3934 8101 3935 8098 3901 8082 3865 8128
      3953 8164 3959 8158 3958 8148 3965 8147
TIME...MOT...LOC 1800Z 221DEG 28KT 3953 8154 3880 8122 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Sep 22, 1:47 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 22, 1:47 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
147 PM EDT Wed Sep 22 2021

.SYNOPSIS...
Strong cold front spreads showers and thunderstorms through this
evening. Cooler and drier Thursday and Friday. An upper level
disturbance may affect the area on Saturday.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 1240 PM Wednesday...

Overall no significant changes to forecast thinking. SPC has cut
back the marginal risk from western zones as front already
through those areas and knocking of the office door as of
writing of this discussion. Surface low over area, and upper low
continuing to deepen across midwest at this hour. Still looking
at severe potential this afternoon and early evening out ahead
of the front...eastern half of CWA. Latest satellite shows
decent breaks have formed across eastern half of CWA out ahead
of front, and spc mesoanalysis suggests about 1000-1500 J/kg
cape. 0-6km Shear appears to be about 40 kts out ahead of front.

Damaging winds continue to be the primary threat, with the
possibility of supercells or bowing lines forming, along with
the possibility of a brief spin up not out of the question.

Precipitation will quickly taper off this evening with passage
of the front. Temperatures behind the front are already falling,
with lower to mid 50s reported in western Ohio and eastern
Kentucky.

Although bulk of precipitation will taper off, plenty of low
cloud cover, and areas of light precipitation will continue to
linger through at least the first half of Thursday, along with
gusty winds at times.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 310 AM Wednesday...

By the start of this period late Thursday morning, post-frontal
showers, isolated in nature, will likely linger into the
afternoon for the lowlands and slightly longer for the northeast
mountains. A cut-off upper low is forecast to be positioned
northwest of the CWA and traversing north-northeast away from
the area through the day taking most of the shower potential
with it by early Thursday evening. A few showers will still be
possible in the northeast mountains, but those chances will be
eliminated by very early Friday morning at the latest as sfc
high pressure builds in from the southwest.

Cold air will surge in behind this system causing temperatures
to barely reach the mid 60's, with most areas on the low side
of the 60's. Overnight temperatures dive even further below
seasonable to an astonishing low to mid 40's, with slightly
lower measurements in the mountains with a few peaks
registering close to freezing, believe it or not. Ample amount
of radiational cooling under mostly clear skies with be the root
cause of this happening.

Most of the short and long range models are on board with the next
feature sliding into the CWA by midday Saturday. This feature,
an upper level trough, will possibly drop down a weak frontal
boundary that long range models have sweeping through the
northern half of the area. This will leave chances in the
forecast, however they should not last long (Saturday evening)
courtesy of sfc high pressure. Most of the activity should be
confined to the northeast mountains who might have to endure
possible showers into Sunday morning. I was inclined to limit
chances to just slight chances due to model disagreement on
intensity and positioning of this feature for this time range.

Temperatures will make somewhat of a rebound toward seasonable,
but miss the shot by about 5 degrees off the highs and almost
10 degrees for the lows going into Sunday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 145 PM Wednesday...

The long term period is expected to start out with a shortwave
already east of the area and surface high pressure in control.
high pressure and ridging are expected to result in dry weather
through Monday. Models then indicate a shortwave approaches the
northern portion of the area, possibly bringing showers and
storms Tuesday afternoon into Tuesday night; however, have kept
PoPs low as some models indicate this system may remain further
north.

High pressure and drier air build back into the area following this
system, and an upper level ridge over the central US starts shifting
east into the area. This is expected to result in quieter
weather for the rest of the work week.

Temperatures are expected to warm from below normal on Sunday,
to seasonable early in the work week. Temperatures may cool again
mid-week.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 125 PM Wednesday...

A strong cold front moving through the area will shift winds to
the west, with gusty winds and heavy showers developing. Expect
sustained southwesterly to westerly winds in the teens, with
gusts in the 20 to 30 kt range. In addition, expect widespread
MVFR conditions and local IFR conditions to form, particularly
during rain. Isolated thunder continues to be possible through
00Z, mainly at eastern terminals...including KPKB, KCKB and
KEKN.

After 00Z, expect a decrease in precipitation coverage and
intensity. However, widespread MVFR cigs will continue, along
with the development of IFR/LIFR cigs area wide particularly
after 05Z. Some improvement to MVFR expected after 14Z Thursday.
Winds will also decrease in intensity after 00Z, but occasional
gusts in the teen to 20kt range will be possible for the
remainder of the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of showers and associated restrictions
may vary from forecast. Development of IFR or worse cigs tonight
may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    M    H    H    H    H    H    H    H    M    H    M
EKN CONSISTENCY  M    H    H    H    M    H    H    H    H    H    H    H
PKB CONSISTENCY  M    H    M    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
No widespread IFR conditions expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...SL/JLB
NEAR TERM...SL
SHORT TERM...JZ
LONG TERM...JLB
AVIATION...SL
Hazardous weather outlook, Sep 22, 3:45 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
345 AM EDT Wed Sep 22 2021

OHZ076-WVZ009>011-016>020-027>032-039-040-521-525-526-230745-
Washington-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Webster-Northwest Randolph-Southeast Randolph-
345 AM EDT Wed Sep 22 2021

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk of severe thunderstorms today. Storms may
contain strong damaging wind gusts.

In addition, localized flooding is possible due to an excessive
rainfall threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-083>087-VAZ003-004-WVZ005>008-013>015-
024>026-033-034-515>520-522>524-230745-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-
Mason-Jackson WV-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
345 AM EDT Wed Sep 22 2021

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, northeast West Virginia, southeast West Virginia,
southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk of severe thunderstorms today. Storms may
contain strong damaging wind gusts.

In addition, localized flooding is possible due to an excessive
rainfall threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Sep 22, 10:54 AM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
1054 AM EDT Wed Sep 22 2021

KYZ105-WVZ005-006-013-014-024>026-221600-
Lawrence KY-Boone WV-Lincoln WV-Logan WV-Mingo WV-Wayne WV-Cabell WV-
Putnam WV-
1054 AM EDT Wed Sep 22 2021

...A line of strong thunderstorms will impact portions of eastern
Lawrence, southern Cabell, Mingo, southwestern Putnam, Lincoln,
Logan, Wayne and northwestern Boone Counties through NOON EDT...

At 1053 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Louisa to Gulnare to Myra. Movement was
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williamson, Louisa, Logan, Wayne, Hamlin, Beech Fork State Park,
Yatesville Lake State Park, Hurricane, Barboursville, Milton,
Chapmanville, Man, Fort Gay, Delbarton, Ranger, Gilbert Creek,
Burnaugh, Mount Gay-Shamrock, Harts and Gill.

This includes the following highways...
 Interstate 64 in West Virginia between mile markers 19 and 37.
 Route 119 between mile markers 1 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3850 8210 3848 8206 3852 8206 3856 8198
      3807 8186 3760 8184 3753 8197 3753 8205
      3756 8213 3765 8218 3763 8221 3768 8230
      3776 8231 3781 8240 3788 8242 3795 8250
      3795 8258 3789 8260 3789 8267 3821 8270
TIME...MOT...LOC 1453Z 229DEG 35KT 3811 8262 3762 8256 3730 8260

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Sep 22, 12:14 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
1214 PM EDT Wed Sep 22 2021

VAZ004-WVZ015-024>026-033-034-515-221715-
Buchanan VA-Wyoming WV-Northwest Raleigh WV-McDowell WV-Boone WV-
Kanawha WV-Logan WV-Mingo WV-
1214 PM EDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of north central
Buchanan, northwestern McDowell, south central Kanawha, southeastern
Mingo, northwestern Raleigh, Logan, Wyoming and Boone Counties
through 115 PM EDT...

At 1213 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chapmanville to near Gilbert Creek to 6
miles southeast of Woodman. Movement was northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Logan, Pineville, Chesapeake, Marmet, Oceana, Belle,
Chapmanville, Cedar Grove, East Bank, Glasgow, Man, Van, Gilbert
Creek, Mallory, Hanover, R.d. Bailey Lake, Bald Knob, Chief Logan
State and Amherstdale-Robinette.

This includes the following highways...
 West Virginia Turnpike between mile markers 75 and 90.
 Route 119 between mile markers 33 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3758 8196 3801 8204 3803 8191 3804 8193
      3805 8197 3833 8143 3763 8132 3738 8200
TIME...MOT...LOC 1613Z 238DEG 26KT 3798 8198 3761 8191 3748 8193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Sep 22, 1:09 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
109 PM EDT Wed Sep 22 2021

WVZ015-026-034-515-517-518-221800-
Wyoming WV-Northwest Raleigh WV-Boone WV-Kanawha WV-
Southeast Fayette WV-Northwest Fayette WV-
109 PM EDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of Kanawha, northwestern
Raleigh, north central Wyoming, western Fayette and eastern Boone
Counties through 200 PM EDT...

At 108 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston to 10 miles north of Twin Falls
State Park. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Fayetteville, South Charleston, Oak Hill, Montgomery,
Chesapeake, Marmet, Mount Hope, Ansted, Belle, Clendenin, Cedar
Grove, East Bank, Glasgow, Smithers, Gauley Bridge, Pratt, Pinch,
Bradley and Powellton.

This includes the following highways...
 Interstate 79 between mile markers 1 and 21.
 Interstate 77 in West Virginia between mile markers 96 and 106.
 Interstate 64 in West Virginia between mile markers 54 and 57.
 West Virginia Turnpike between mile markers 47 and 95.
 Route 119 between mile markers 72 and 80.
 Route 19 between mile markers 1 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall possible with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3767 8151 3833 8177 3855 8142 3854 8135
      3854 8131 3827 8123 3823 8119 3823 8116
      3791 8103 3788 8110 3788 8113 3784 8117
TIME...MOT...LOC 1708Z 231DEG 23KT 3832 8166 3778 8145

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

20
Special weather statement, Sep 22, 1:18 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
118 PM EDT Wed Sep 22 2021

OHZ075-076-085-WVZ008-009-016-017-221800-
Washington OH-Athens OH-Meigs OH-Jackson WV-Roane WV-Wirt WV-Wood WV-
118 PM EDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of northeastern Meigs,
western Washington, southeastern Athens, Wirt, northwestern Roane,
Jackson and Wood Counties through 200 PM EDT...

At 117 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coolville to near Kenna. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph. Torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rainfall may lead to localized
         flooding and ponding of water in poor drainage areas.

Locations impacted include...
Parkersburg, Marietta, Belpre, Ripley, Elizabeth, Coolville, Forked
Run State Park, Vienna, Ravenswood, Williamstown, Sandyville,
Washington, Mineralwells, Lubeck, Kenna, Boaz, North Hills, Lowell,
Reedy and Portland.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 125 and 132, and
between mile markers 139 and 186.
 Route 50 in West Virginia between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3958 8149 3894 8130 3865 8165 3914 8186
      3959 8157 3959 8155
TIME...MOT...LOC 1717Z 211DEG 27KT 3919 8174 3874 8160

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Sep 22, 1:54 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
154 PM EDT Wed Sep 22 2021

WVZ016-018-027>029-516>520-221845-
Calhoun WV-Southeast Nicholas WV-Clay WV-Roane WV-
Southeast Raleigh WV-Southeast Fayette WV-Northwest Nicholas WV-
Gilmer WV-Braxton WV-Northwest Fayette WV-
154 PM EDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of southeastern Calhoun,
Nicholas, southwestern Gilmer, western Braxton, southeastern Roane,
Clay and central Fayette Counties through 245 PM EDT...

At 154 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amma to near Oak Hill. Movement was
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Summersville, Fayetteville, Glenville, Sutton, Clay, Babcock State
Park, Oak Hill, Ansted, Gassaway, Gauley Bridge, Glen, Hawks Nest
State Park, Birch River, Big Otter, Cedar Creek State Park, Wallback,
Craigsville, Piney View, Harrison and Thurmond.

This includes the following highways...
 Interstate 79 between mile markers 30 and 62.
 Route 19 between mile markers 11 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is possible with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3781 8112 3849 8126 3853 8120 3853 8126
      3899 8079 3814 8062 3808 8071 3810 8088
      3808 8089 3806 8087 3806 8080 3804 8083
      3802 8080
TIME...MOT...LOC 1754Z 224DEG 28KT 3850 8121 3793 8109

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Sep 22, 2:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
201 PM EDT Wed Sep 22 2021

OHZ076-WVZ009-010-016>019-029-221845-
Washington OH-Calhoun WV-Roane WV-Wirt WV-Ritchie WV-Wood WV-
Gilmer WV-Pleasants WV-
201 PM EDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of central Washington,
Pleasants, Calhoun, Ritchie, northwestern Gilmer, Wirt, northeastern
Roane and eastern Wood Counties through 245 PM EDT...

At 200 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beverly to near Arnoldsburg. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 55 mph. Torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rainfall may lead to localized
         flooding and ponding of water in poor drainage areas.

Locations impacted include...
Parkersburg, Marietta, Spencer, Harrisville, St. Marys, Elizabeth,
Grantsville, Vienna, Williamstown, Pennsboro, Belmont, Arnoldsburg,
North Bend State Park, Boaz, Mineralwells, Newport, Matamoras, North
Hills, Lowell and Ellenboro.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 174 and 186.
 Interstate 77 in Ohio between mile markers 1 and 17.
 Route 50 in West Virginia between mile markers 9 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3960 8139 3959 8135 3959 8128 3961 8127
      3958 8126 3957 8109 3952 8107 3946 8112
      3946 8109 3948 8106 3947 8104 3942 8101
      3934 8101 3935 8098 3901 8082 3865 8128
      3953 8164 3959 8158 3958 8148 3965 8147
TIME...MOT...LOC 1800Z 221DEG 28KT 3953 8154 3880 8122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

20

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 10:54 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Logan, Mingo, Wayne66 min
Sep 22, 12:14 PM EDTSpecial Weather StatementRLXBoone, Logan, Wyoming61 min
Sep 22, 1:09 PM EDTSpecial Weather StatementRLXFayette, Kanawha51 min
Sep 22, 1:18 PM EDTSpecial Weather StatementRLXJackson, Wirt, Wood42 min
Sep 22, 1:54 PM EDTSpecial Weather StatementRLXClay, Fayette, Gilmer, Nicholas51 min
Sep 22, 2:42 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler33 min

Nearby

Special Weather Statements in West Virginia, 2021Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.